Why is my INR so low?: Prior to having... - Hughes Syndrome -...

Hughes Syndrome - APS Support

9,551 members9,671 posts

Why is my INR so low?

MrBigDog
MrBigDog

Prior to having surgery to replace my right shoulder, I was taken off warfarin and put on lovenox injections. After the surgery, I have been taking warfarin and lovenox injections until my INR is therapeutic, 2I.5 -3.5. But, for some reason, my INR keeps going in the wrong direction, as the Doctor increases my dosage! Two days after restarting warfarin my INR was 1.9 on 10mg, it has gone down with every subsequent test...even though the warfarin dosage has increased.

Currently I'm on 13mg warfarin daily, and my INR was 1.1 this afternoon; of course I feel better when it is at it's highest.

Any suggestions, comments or info would be greatly appreciated.

Regards,

Jamie

9 Replies
oldestnewest

Surgery is a big deal, and is sure to alarm one's immune system, including APS mediating factors. Perhaps that explains the rising INR?

I wonder what dosage of Warfarin you had before your surgery and who is monitoring your INR - a Hematologist who is knowledable of your sticky blood?

I am sure you are doing vein-tests (not fingerprick-test) of your blood and that you are not eating a lot of greens now when you want the INR to rise.

I have heard from other members here that it can be problem after a surgery to get the INR up. In general I have noticed that the INR is more difficult to get it up than to get it down. If I want it down I just eat more brusselsprouts. Easy. When my INR is under 3.5 in INR I take a Fragminshot. Can you do the same now when your INR is so very low ?

KellyInTexas
KellyInTexasAdministrator

Hello,

Sorry to hear this!

As has probably already been explained to you, surgery makes the blood hyper coaguable.

This goes beyond being immobile during the immediate post operative state. W

( all surgical patients are at risk if both of these factors, hence the mechanized compression wraps that are placed on your calves in the hospital post surgery.)

*When was your surgery?

*are you still in the hospital?

* is your Hematologist following your case carefully?

* what is the Hematologist’s explanation for this?

* what is your current bridging plan? Exact details please.

* what is your weight? ( trying to figure out how your doctor is bridging you- standard or high intensity- will give me an idea...)

*which state do you find yourself in other that concern and confusion? ( 😉) - maybe I can help.

Hello,

May I ask if you have heard of bloating at the injection site for Lovenox (injections twice daily) along with 7.5 mg Warfarin bridging therapy? I started about 1-1/2 weeks ago after being diagnosed and testing positive for APS. Ever since starting the injections, I have become swollen in the legs, ankles, and feet and very bloated in the abdominal area to the point of it actually feeling discomforting. Any ideas?

Jerry

MaryF
MaryFAdministrator

Hi, I think it will take some time to settle down, so you have to sit it out for a bit and allow your whole system to recover. MaryF

Hi I do a lot of bridging and when i start my Enox the night of procedure it takes time to come back up - it isn't usual for the next two weeks for my INR to go crazy and all i can do is ride it out - i test every three days anyways so we continue this till it settles out. I have a very crazy INR anyways and have been since 2009. testing every three days is my normal thing - now we don't necessarily change my warfarin { anticoagulant ] amount we just have to keep and eye on it to make sure i am not to far out- BUT we can if it is but it takes three days for the Warfarin to work it's thing anyways .So I would keep an eye on it and give it a week or so .This is what i have to do - hope it is of help - and i am in my mid sixties and a triple positive primary . Let me know how it works for you and i am here if i can help with anything else - best to ya .

Hope you are ok today. At least your INR rather normal again.

Finally, I'm back on track with an INR of 3.9! Just want to say thanks to all, for the prayers, suggestions, tips, and well wishes....Now I can focus on my recovery and physical therapy to regain the strength and range of motion, to my right shoulder.

Regards,

Jamie

HollyHeski
HollyHeskiAdministrator

Well done you- hope your physio helps gain you back to normal soon x

You may also like...